Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 20, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 14, 2003, 6:42 PM EDT for Butler County, Hamilton County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2003, 6:42 PM EDT (22:42 UTC)
- Expired
- Jun 14, 2003, 8:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Butler County, OH, Hamilton County, OH
The radar
The Cincinnati radar (KILN), 64 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 562 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 142243 FFWILN OHC017-061-150045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 642 PM EDT SAT JUN 14 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... BUTLER COUNTY IN OHIO... HAMILTON COUNTY IN OHIO... * UNTIL 845 PM EDT... * WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN WAS FALLING ACROSS NORTHERN HAMILTON AND SOUTHERN BUTLER COUNTIES. RADAR ESTIMATES THAT SOME LOCATIONS HAVE RECEIVED IN EXCESS OF 2 INCHES SINCE 530 PM. AN ADDITIONAL 1 TO 1 1/2 INCHES CAN BE EXPECTED THROUGH 8 PM AS SHOWERS AND THUNDERSTORMS SLOWLY MOVE NORTH AND WEAKEN. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... BLUE ASH... FAIRFIELD... HARRISON... MOUNT HEALTHY... ROSS... SHARONVILLE... SPRINGDALE... WYOMING... EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO SAFELY CROSS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
1 follow-up statement
000 WGUS71 KILN 150018 FFSILN OHC017-061-150045- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 816 PM EDT SAT JUN 14 2003 ...A FLASH FLOOD WARNING CONTINUES FOR BUTLER AND HAMILTON COUNTIES UNTIL 845 PM EDT... AT 816 PM EDT...RADAR INDICATED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUING ACROSS MUCH OF SOUTHERN BUTLER AND NORTHERN HAMILTON COUNTIES. THE HEAVIEST RAIN WAS OCCURRING JUST TO THE WEST OF HAMILTON WHERE RADAR ESTIMATED IN EXCESS OF 3 INCHES HAD FALLEN SINCE 7 PM EDT. SPOTTERS AND PUBLIC OFFICIALS HAVE REPORTED FLOODING IN FAR NORTHERN HAMILTON COUNTY AROUND PLEASANT RUN AND ALSO IN BUTLER COUNTY FROM ROSS TOWARDS MILLVILLE. MANY ROADS HAVE BEEN CLOSED WITH VEHICLES...HOMES AND BUSINESSES BEING FLOODED. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... FAIRFIELD... HAMILTON... HARRISON... ROSS... SPRINGDALE... EXCESSIVE RUNOFF WILL CONTINUE TO CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. NEVER ATTEMPT TO DRIVE THROUGH A FLOODED ROAD OR AROUND HIGH WATER SIGNS. MORE THAN HALF OF FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. IT ONLY TAKES BETWEEN ONE AND TWO FEET OF WATER TO FLOAT A CAR OR TRUCK.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:26 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 14, 3:26 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 326 PM EDT SAT JUN 14 2003 SURFACE FRONT APPEARS TO BE RUNNING FROM NR CVG-CHILLICOTHE ATTM. SCATTERED CONVECTION IS DEVELOPING ON EITHER SIDE OF THE FRONT...BUT BETTER ORGANIZED ON THE SOUTHSIDE. RUC SHOWS WEAK MID LEVEL VORT SHIFTS FROM WESTERN KY TO ERN KY BETWEEN 18Z AND 00Z. QUESTION IS HOW MUCH THIS WILL ENHANCE CONVECTION. ETA AND AVN ARE SLOWER AND LESS AGGRESSIVE THAN NGM IN PUSHING FRONT SOUTH OF THE FA. FRONT MAKES IT SOUTH OF FA BY 06Z. WILL KEEP MENTION OF PCPN IN THE SOUTHERN THIRD FOR THE FIRST PART OF TONIGHT. UPPER FLOW REMAINS WEAK OF THE SEVERAL DAYS. ALTHOUGH AIR MASS NORTH OF FRONT ISNT EXTREMELY STABLE...FEEL THAT THE MODELS ARE PRODUCING TOO MUCH QPF NORTH OF THE FRONT. VORT DROPS OUT OF UPPER MISSISSIPPI VALLEY MONDAY AND INTO IL BY TUE MORNING....THEN EJECTS UP THE OHIO RIVER VALLEY DURING MID WEEK. DO RECEIVE UPPER SUPPORT FROM THE SYSTEM UNTIL MID WEEK...SO WILL KEEP THE FORECAST DRY SUNDAY INTO TUESDAY. MAV MOS CONTINUES TO LOOK TO COOL...SO WILL CONTINUE WITH CURRENT FORECAST. CLEMISILN OUT SHORTLY. .ILN...NONE. SITES
Hazardous weather outlook, Jun 14, 5:43 AM EDT, 12 hours 59 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ034-035-042>046-051>056- 060>065-070>074-077>082-088-141100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 543 AM EDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. THIS MAY RESULT IN ISOLATED FLOODING PROBLEMS...ESPECIALLY ALONG AND TO THE SOUTHEAST OF INTERSTATE 71. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 14, 6:23 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
623 PM EDT SAT JUN 14 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM FAYETTEVILLE OH FLASH FLOOD
06/14/03 BROWN SR 68 AND MC MULLEN RD
CLOSED. ROUTE 131 COVERED
WITH WATER IN PLACES.
REPORTED BY LAW
ENFORCEMENT.
JFThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 5:53 PM EDT | Flash Flood Warning | ILN | Brown | 112 min |
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.